Alert archive / Michigan / Gale Warnings in 2014
Gale Warning 18, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Nov 21, 2014, 11:42 AM EST. It took effect at Nov 21, 2014, 7:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2014, 11:42 AM EST (16:42 UTC)
- In effect from
- Nov 21, 2014, 7:00 PM EST
- Expired
- Nov 22, 2014, 7:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
696 WHUS73 KGRR 211642 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1142 AM EST FRI NOV 21 2014 LMZ848-849-220045- /O.NEW.KGRR.GL.W.0018.141122T0000Z-141122T1200Z/ /O.NEW.KGRR.SC.Y.0067.141122T1200Z-141123T0900Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1142 AM EST FRI NOV 21 2014 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 AM SATURDAY TO 4 AM EST SUNDAY. * WINDS...SOUTH TO 30 KNOTS INCREASING TO 35 KNOT GALES AFTER MIDNIGHT THEN SOUTHWEST TO 30 KNOTS SATURDAY AND 15 TO 25 KNOTS SATURDAY NIGHT. * WAVES...BUILDING TO 6 TO 10 FEET TONIGHT CONTINUING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-220045- /O.NEW.KGRR.SC.Y.0067.141122T0000Z-141123T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1142 AM EST FRI NOV 21 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SUNDAY. * WINDS...SOUTH WINDS TO 30 KNOTS TONIGHT AND SATURDAY. * WAVES...BUILDING TO 6 TO 10 FEET TONIGHT AND CONTINUING INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
4 follow-up statements
658 WHUS73 KGRR 212037 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 337 PM EST FRI NOV 21 2014 LMZ848-849-220445- /O.CON.KGRR.GL.W.0018.141122T0000Z-141122T1200Z/ /O.CON.KGRR.SC.Y.0067.141122T1200Z-141123T0900Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 337 PM EST FRI NOV 21 2014 ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO 4 AM EST SUNDAY... * WINDS...SOUTH TO 30 KNOTS INCREASING TO 35 KNOT GALES AFTER MIDNIGHT THEN SOUTHWEST TO 30 KNOTS SATURDAY AND 15 TO 25 KNOTS SATURDAY NIGHT. * WAVES...BUILDING TO 6 TO 10 FEET TONIGHT CONTINUING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-220445- /O.CON.KGRR.SC.Y.0067.141122T0000Z-141123T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 337 PM EST FRI NOV 21 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SUNDAY... * WINDS...SOUTH WINDS TO 30 KNOTS TONIGHT AND SATURDAY. * WAVES...BUILDING TO 6 TO 10 FEET TONIGHT AND CONTINUING INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
388 WHUS73 KGRR 220235 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 935 PM EST FRI NOV 21 2014 LMZ847-221045- /O.UPG.KGRR.SC.Y.0067.000000T0000Z-141123T0900Z/ /O.EXA.KGRR.GL.W.0018.000000T0000Z-141122T1200Z/ /O.NEW.KGRR.SC.Y.0068.141122T1200Z-141123T0900Z/ GRAND HAVEN TO WHITEHALL MI- 935 PM EST FRI NOV 21 2014 ...GALE WARNING IN EFFECT UNTIL 7 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST SATURDAY. * WINDS...SOUTH GALES TO 35 KNOTS TONIGHT. SOUTHWEST TO 30 KNOTS SATURDAY AND 15 TO 25 KNOTS SATURDAY NIGHT. * WAVES...BUILDING TO 6 TO 10 FEET TONIGHT AND CONTINUING INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ848-849-221045- /O.CON.KGRR.GL.W.0018.000000T0000Z-141122T1200Z/ /O.CON.KGRR.SC.Y.0067.141122T1200Z-141123T0900Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 935 PM EST FRI NOV 21 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO 4 AM EST SUNDAY... * WINDS...SOUTH GALES TO 35 KNOTS. SOUTHWEST TO 30 KNOTS SATURDAY AND 15 TO 25 KNOTS SATURDAY NIGHT. * WAVES...BUILDING TO 6 TO 10 FEET TONIGHT AND CONTINUING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-221045- /O.CON.KGRR.SC.Y.0067.000000T0000Z-141123T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 935 PM EST FRI NOV 21 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...SOUTH WINDS TO 30 KNOTS TONIGHT AND SATURDAY. * WAVES...BUILDING TO 6 TO 9 FEET TONIGHT AND CONTINUING INTO SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NJJ
899 WHUS73 KGRR 220845 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 345 AM EST SAT NOV 22 2014 LMZ848-849-221645- /O.CON.KGRR.GL.W.0018.000000T0000Z-141122T1200Z/ /O.CON.KGRR.SC.Y.0067.141122T1200Z-141123T0900Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 345 AM EST SAT NOV 22 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM EST SUNDAY... * WINDS...SOUTH GALES TO 35 KNOTS DIMINISHING TO SOUTHWEST TO 30 KNOTS THIS MORNING AND THEN TO 15 TO 25 KNOTS TONIGHT. * WAVES...6 TO 10 FEET SUBSIDING TO 4 TO 6 FEET BY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ847-221645- /O.CON.KGRR.GL.W.0018.000000T0000Z-141122T1200Z/ /O.CON.KGRR.SC.Y.0068.141122T1200Z-141123T0900Z/ GRAND HAVEN TO WHITEHALL MI- 345 AM EST SAT NOV 22 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM EST SUNDAY... * WINDS...SOUTH GALES TO 35 KNOTS DIMINISHING TO SOUTHWEST TO 30 KNOTS THIS MORNING AND TO 15 TO 25 KNOTS TONIGHT. * WAVES...6 TO 10 FEET SUBSIDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-221645- /O.CON.KGRR.SC.Y.0067.000000T0000Z-141123T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 345 AM EST SAT NOV 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...SOUTH WINDS TO 30 KNOTS DIMINISHING TO 15 TO 25 KNOTS TONIGHT. * WAVES...6 TO 9 FEET SUBSIDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
475 WHUS73 KGRR 221220 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 720 AM EST SAT NOV 22 2014 LMZ848-849-222030- /O.EXP.KGRR.GL.W.0018.000000T0000Z-141122T1200Z/ /O.CON.KGRR.SC.Y.0067.000000T0000Z-141123T0900Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 720 AM EST SAT NOV 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... ...GALE WARNING HAS EXPIRED... * WINDS...SOUTHWEST TO 30 KNOTS TODAY AND 15 TO 25 KNOTS TONIGHT. * WAVES...6 TO 10 FEET SUBSIDING TO 4 TO 6 FEET BY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ847-222030- /O.EXP.KGRR.GL.W.0018.000000T0000Z-141122T1200Z/ /O.CON.KGRR.SC.Y.0068.000000T0000Z-141123T0900Z/ GRAND HAVEN TO WHITEHALL MI- 720 AM EST SAT NOV 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... ...GALE WARNING HAS EXPIRED... * WINDS...SOUTHWEST TO 30 KNOTS TODAY AND 15 TO 25 KNOTS TONIGHT. * WAVES...6 TO 10 FEET SUBSIDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-222030- /O.CON.KGRR.SC.Y.0067.000000T0000Z-141123T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 720 AM EST SAT NOV 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...SOUTH TO 30 KNOTS TODAY AND 15 TO 25 KNOTS TONIGHT. * WAVES...6 TO 9 FEET SUBSIDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MEADE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 21, 6:59 AM EST, 4 hours 43 minutes earlier.
Area forecast discussion, Nov 21, 6:59 AM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 659 AM EST FRI NOV 21 2014 LATEST UPDATE... AVIATION .SYNOPSIS... ISSUED AT 326 AM EST FRI NOV 21 2014 THE COLDER AIR THAT HAS PLAGUED THE AREA OVER THE LAST WEEK OR SO WILL GRADUALLY BE SCOURED OUT DURING THE DAY ON SAT. WITH THE COLDER AIR ON ITS WAY OUT...THE LAKE EFFECT WILL COME TO AN END FOR THE AREA. WE COULD SEE A MIXTURE OF SLEET AND FREEZING RAIN LATE TONIGHT AND EARLY SATURDAY MORNING AS THIS WARMER AIR STARTS TO ARRIVE. ANY MIXTURE OF PRECIPITATION WILL CHANGE OVER TO ALL RAIN BY SATURDAY AFTERNOON EVERYWHERE. OCCASIONAL RAIN...DRIZZLE...AND FOG CAN BE EXPECTED OVER THE COMING WEEKEND ALONG WITH TEMPERATURES WELL INTO THE 40S AND APPROACHING 50. COOLER AIR WILL MOVE BACK IN ACROSS THE AREA NEXT WEEK ALONG WITH CHANCES OF SNOW SHOWERS. && .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 326 AM EST FRI NOV 21 2014 WE ARE CANCELING THE REMAINDER OF THE WINTER WEATHER ADVISORY ACROSS THE AREA WITH THE FCST PACKAGE THIS MORNING. OUR FOCUS FOR THE SHORT TERM IS ON THE POTENTIAL OF A MIXED BAG OF PCPN FOR LATER TONIGHT AND EARLY ON SAT. LAKE EFFECT IS DYING A QUICK DEATH ACROSS THE AREA THIS MORNING. THIS IS HAPPENING AS THE UPPER JET IS NOW SHIFTING EAST OF THE AREA AND INVERSION HTS ARE CRASHING STEADILY. WE WILL HAVE SOME FLURRIES/LOW CHCS FOR MEASURABLE PCPN THIS MORNING NEAR THE LAKESHORE...BUT IT WILL NOT BE SIGNIFICANT. WE HAVE ALREADY SEEN CLEARING TAKE PLACE ACROSS THE NE PORTION OF THE CWFA THIS MORNING. IT IS TRYING TO MAKE PROGRESS TOWARD THE SOUTH AND WEST...BUT IS GETTING HELD UP NOW. WE DO EXPECT THAT AFTER SOME EARLY CLEARING...SOME LAKE EFFECT CLOUDS WILL MOVE INLAND AND DISPERSE THIS AFTERNOON WITH THE FLOW BECOMING WEST AND THEN SOUTH. WE ARE STILL ON SCHEDULE FOR SOME LIGHT MIXED PCPN TO OCCUR ACROSS THE AREA LATE TONIGHT AND EARLY SAT MORNING. WE WILL SEE THE INITIAL SURGE OF WARMER AND MORE MOIST AIR AHEAD OF THIS WEEKEND/S SYSTEM MAKE ITS WAY TOWARD THE AREA TONIGHT. SUFFICIENT SATURATION WILL TAKE PLACE DURING THE SECOND HALF OF THE NIGHT FOR PCPN TO BREAK OUT. THE SNOW COVERED GROUND AND ARCTIC AIR IN PLACE AT THE SFC WILL HOLD A BIT LONGER WHILE THE MUCH WARMER AIR ALOFT MOVES OVERHEAD. THIS WILL CREATE A TEXTBOOK CASE FOR PRODUCING SOME SLEET AND FREEZING RAIN ACROSS THE AREA. WE COULD SEE A FEW HUNDREDTHS OF QPF/ICING...HOWEVER WE ARE NOT EXPECTING SIGNIFICANT ICING ACROSS THE AREA. A HEADLINE MAY BE NEEDED FOR A SHORT PERIOD. SRLY FLOW BRINGING IN THE WARMER AIR AND LATENT HEAT FROM THE RAIN WILL DRIVE TEMPS UP ABOVE FREEZING ACROSS THE ENTIRE AREA BY SAT AFTERNOON. RAIN WILL REMAIN RELATIVELY LIGHT SAT AFTERNOON...AND LOOKS TO TRANSITION TO MORE DRIZZLE/FOG SAT NIGHT AS BETTER MOISTURE TRANSPORT MOVES OUT...AND SHALLOW MOISTURE REMAINS IN PLACE WITH THE CONTINUING WARM AND MOIST ADVECTION IN THE LOW LEVELS. WE WILL SEE THE CHC FOR RAIN INCREASE SIGNIFICANTLY THROUGH THE DAY ON SUN. THE MAIN SUPPORTING WAVE WILL BEGIN TO APPROACH THE AREA DURING THE SUN AFTERNOON PERIOD. WE WILL SEE A MUCH STRONGER PUSH OF MOISTURE TRANSPORT WITH THIS WAVE...AND SO WE EXPECT A BETTER CHC OF PCPN AT THAT TIME. INSTABILITY IS NOT PRESENT THROUGH SUN...SO WE HAVE LEFT OUT THAT WORDING FOR THE TIME BEING. .LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY) ISSUED AT 326 AM EST FRI NOV 21 2014 WIDESPREAD RAIN AND MILD TEMPERATURES SUNDAY NIGHT WILL BE FOLLOWED BY FALLING TEMPERATURES AND SNOW SHOWERS BY LATE MONDAY AS A DEEPENING LOW PRESSURE SYSTEM LIFTS NORTH THROUGH THE GREAT LAKES REGION. IMPACT WEATHER APPEARS LIKELY FOR LATE MONDAY NIGHT AND TUESDAY FEATURING SLIPPERY ROADS AND REDUCED VISIBILITIES. TEMPERATURES FOR THE MORNING COMMUTE TIME ARE EXPECTED TO BE BELOW FREEZING WITH LAKE SNOWS IN PROGRESS. ANY STANDING WATER FROM THE PREVIOUS RAIN AND MELTING SNOW SHOULD FREEZE UP WITH SOME NEW SNOW ACCUMULATIONS LIKELY ON TOP OF THAT. BRISK WESTERLY LOW LEVEL FLOW SHOULD SEND HEAVIER SNOW BANDS WELL INLAND WITH AN I-96 OR I-94 CONVERGENCE BAND POSSIBLE. FORECAST CONFIDENCE IS CURRENTLY LOW FOR NEXT WEDNESDAY AND THURSDAY AND THE PEAK HOLIDAY TRAVEL PERIOD. MODEL SOLUTIONS HAVE NOT BEEN CONSISTENT FOR THIS PERIOD ALTHOUGH IT DOES LOOKS LIKE H5 TROUGHING ALOFT WILL PROBABLY PERSIST. THIS IMPLIES A CONTINUED THREAT OF COLD AIR INTRUSIONS FROM THE NORTHWEST WITH MORE BOUTS OF LAKE EFFECT SNOWS POSSIBLE. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 659 AM EST FRI NOV 21 2014 WIDESPREAD CIGS OF 3000-4000 FT THIS MORNING WILL SCATTER OUT THIS AFTERNOON. HOWEVER CLOUDS WILL RETURN QUICKLY LATER TONIGHT WITH LIGHT FREEZING RAIN AND MVFR CONDITIONS BECOMING LIKELY AFTER 08Z. SFC WINDS WILL INCREASE OUT OF THE SOUTH TO 10 TO 20 KTS TONIGHT. MKG MAY ESCAPE THE FREEZING RAIN/ICING THREAT DUE TO A STRONG WIND OFF THE WARMER WATERS OF LAKE MICHIGAN. && .MARINE... ISSUED AT 326 AM EST FRI NOV 21 2014 WE HAVE EXTENDED THE SMALL CRAFT ADVISORY OUT A FEW MORE HOURS UNTIL 15Z THIS MORNING. THE LATEST WAVES AT THE MID LAKE BUOY COMBINED WITH THE LATEST WAVE GUIDANCE INDICATES THAT WAVES WILL NOT DROP DOWN BELOW CRITERIA UNTIL MID MORNING. THE NEXT EVENT OF CONCERN IS THEN BEGINNING TONIGHT AND LASTING THROUGH MUCH OF THE WEEKEND. THE GRADIENT WILL TIGHTEN UP AHEAD OF THE SYSTEM THAT WILL BE AFFECTING THE AREA THIS WEEKEND. A GOOD AMOUNT OF WIND ALOFT WILL BE MOVING OVERHEAD...HOWEVER IT DOES NOT LOOK LIKE IT WILL EASILY BE BROUGHT DOWN SINCE MUCH WARMER AIR WILL BE RIDING OVER THE COOLER WATERS OF LAKE MICHIGAN. THIS IS ANOTHER SOLID ADVISORY EVENT AT THE LEAST...HOWEVER THERE IS A CHANCE OF SOME GALES. WE WILL LET THIS EVENT FINISH UP BEFORE ISSUING ANOTHER ADVISORY FOR THE NEXT EVENT. && .HYDROLOGY... ISSUED AT 321 PM EST THU NOV 20 2014 WE ARE STILL MONITORING THE FLOOD THREAT OVER THE WEEKEND AS AROUND A INCH OF RAIN IS EXPECTED TO FALL OVER OUR CURRENT SNOW PACK. THE LATEST GUIDANCE FROM THE NCRFC INDICATES NONE OF OUR RIVERS WILL RISE TO OR ABOVE FLOOD STAGE BUT WE MAY WELL HAVE SOME MINOR URBAN AND SMALL STREAM FLOODING NONE THE LESS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR LMZ844>849. && SYNOPSIS...NJJ SHORT TERM...NJJ LONG TERM...MEADE AVIATION...MEADE HYDROLOGY...WDM MARINE...NJJ
Hazardous weather outlook, Nov 21, 4:05 AM EST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 405 AM EST FRI NOV 21 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-220845- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 405 AM EST FRI NOV 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ICY TRAVEL MAY DEVELOP LATE TONIGHT DUE TO FREEZING RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ICY TRAVEL IS POSSIBLE EARLY SATURDAY BEFORE FREEZING RAIN CHANGES TO RAIN. MINOR FLOODING IS POSSIBLE SUNDAY INTO MONDAY DUE TO WIDESPREAD RAIN AND SNOW MELT WITH TEMPERATURES IN THE 40S. SLIPPERY WINTRY TRAVEL WILL REDEVELOP LATE MONDAY NIGHT AND TUESDAY AS COLD AIR AND SNOW SHOWERS RETURN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
In the hours before
Local storm report, Nov 21, 10:22 AM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1022 AM EST FRI NOV 21 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM SNOW 1 W GRATTAN 43.08N 85.40W
11/20/2014 E7.0 INCH KENT MI AMATEUR RADIO
SINCE LAST NIGHT
0545 PM SNOW 3 NW NEW ERA 43.59N 86.39W
11/19/2014 E5.0 INCH OCEANA MI PUBLIC
CORRECTED LOCATION OF EARLIER LSR 2 SW
SHELBYVILLE. 12 HOUR SNOWFALL VIA ONLINE
SUBMISSION.
1230 PM SNOW 2 SSW COMSTOCK PARK 43.01N 85.68W
11/20/2014 M4.3 INCH KENT MI BROADCAST MEDIA
COURTESY WZZM SNOW DURATION 12 HOURS 30
MINUTES.
1130 PM SNOW GREENVILLE 43.18N 85.26W
11/19/2014 E4.0 INCH MONTCALM MI TRAINED SPOTTER
DURATION GREATER THAN 12 HOURS
1054 AM SNOW 7 NNW SCOTTVILLE 44.04N 86.34W
11/19/2014 M3.9 INCH MASON MI COCORAHS
THIS WAS A STORM TOTAL.
0651 PM SNOW 1 NNE FREMONT 43.47N 85.94W
11/19/2014 M3.0 INCH NEWAYGO MI PUBLIC
12 HOUR SNOWFALL VIA ONLINE SUBMISSION
0215 PM SNOW 1 NW GRAND LEDGE 42.76N 84.76W
11/20/2014 E3.0 INCH EATON MI BROADCAST MEDIA
CURRENT SNOW DEPTH 4.5 INCHES. SNOW DURATION
24 HOURS.
0700 PM SNOW 1 W WAVERLY 42.74N 84.65W
11/19/2014 M2.5 INCH EATON MI PUBLIC
24 HOUR SNOWFALL TOTAL
1000 PM SNOW 1 W GRATTAN 43.08N 85.40W
11/20/2014 M2.0 INCH KENT MI AMATEUR RADIO
STORM TOTAL (LATE WEDNESDAY-TODAY)
0700 AM SNOW 4 NE SANDSTONE 42.29N 84.47W
11/20/2014 E1.0 INCH JACKSON MI PUBLIC
SNOW DURATION 24 HOURS.
1100 AM SNOW OSHTEMO 42.26N 85.68W
11/20/2014 E1.0 INCH KALAMAZOO MI PUBLIC
SINCE LAST NIGHT
0700 AM SNOW 1 NNE FREMONT 43.48N 85.94W
11/20/2014 E0.5 INCH NEWAYGO MI PUBLIC
SNOW DURATION 12 HOURS.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 11:28 AM EST | Freezing Rain Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 24 hr |
| Nov 21, 11:42 AM EST | Small Craft Advisory | GRR | 64 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.